Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 29, 2022, 10:08 PM CDT for 11 counties in Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2022, 10:08 PM CDT (03:08 UTC)
- Expired
- Apr 29, 2022, 11:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Andrew County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:29 PM CDT | TSTM WND DMG | 1 Se Stewartsville, MO | TWO BARNS DAMAGED. ONE LEVELED, ONE BARN HAD WALL BLOWN OUT. DELAYED REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:34 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.3
The text
As transmitted.
953
WUUS53 KEAX 300308
SVREAX
MOC003-021-025-049-061-063-075-081-147-165-227-300400-
/O.NEW.KEAX.SV.W.0041.220430T0308Z-220430T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1008 PM CDT Fri Apr 29 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Buchanan County in northwestern Missouri...
Worth County in northwestern Missouri...
Western Daviess County in north central Missouri...
Clinton County in northwestern Missouri...
Gentry County in northwestern Missouri...
Western Harrison County in north central Missouri...
Western Caldwell County in north central Missouri...
Eastern Nodaway County in northwestern Missouri...
Northeastern Platte County in west central Missouri...
Eastern Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 1100 PM CDT.
* At 1007 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Ravenwood to 7 miles east of St.
Joseph to Weston, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Joseph, Maryville, Cameron, Savannah, Bethany, Plattsburg,
Lathrop, Hamilton, Gallatin, Albany, Weston, Gower, Stanberry,
Maysville, King City, Grant City, Stewartsville, Agency, Trimble
and Edgerton.
This includes the following highways...
Interstate 35 in Missouri between mile markers 33 and 86.
Interstate 29 between mile markers 24 and 53.
Interstate 229 between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9407 3980 9396 3953 9413 3953 9420
3948 9421 3946 9424 3946 9460 3944 9460
3942 9497 3976 9480 4057 9487
TIME...MOT...LOC 0307Z 256DEG 30KT 4026 9468 3980 9470 3943 9491
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair2 follow-up statements
543
WWUS53 KEAX 300327
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1027 PM CDT Fri Apr 29 2022
MOC003-147-300337-
/O.CAN.KEAX.SV.W.0041.000000T0000Z-220430T0400Z/
Nodaway MO-Andrew MO-
1027 PM CDT Fri Apr 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NODAWAY AND EASTERN
ANDREW COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central, northwestern and west central Missouri.
LAT...LON 4057 9407 3980 9396 3953 9413 3953 9420
3948 9421 3946 9424 3946 9460 3944 9460
3944 9481 3982 9460 4057 9460
TIME...MOT...LOC 0327Z 256DEG 30KT 4030 9449 3984 9451 3947 9472
$$
MOC021-025-049-061-063-075-081-165-227-300400-
/O.CON.KEAX.SV.W.0041.000000T0000Z-220430T0400Z/
Buchanan MO-Worth MO-Daviess MO-Clinton MO-Gentry MO-Harrison MO-
Caldwell MO-Platte MO-DeKalb MO-
1027 PM CDT Fri Apr 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN BUCHANAN...WORTH...WESTERN DAVIESS...CLINTON...
GENTRY...WESTERN HARRISON...WESTERN CALDWELL...NORTHEASTERN PLATTE
AND DEKALB COUNTIES...
At 1027 PM CDT, severe thunderstorms were located along a line
extending from near Stanberry to near Clarksdale to Camden Point,
moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cameron, Bethany, Plattsburg, Lathrop, Hamilton, Gallatin, Albany,
Gower, Stanberry, Maysville, King City, Grant City, Stewartsville,
Trimble, Edgerton, Dearborn, Camden Point, Holt, Union Star and
Osborn.
This includes the following highways...
Interstate 35 in Missouri between mile markers 33 and 86.
Interstate 29 between mile markers 25 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9407 3980 9396 3953 9413 3953 9420
3948 9421 3946 9424 3946 9460 3944 9460
3944 9481 3982 9460 4057 9460
TIME...MOT...LOC 0327Z 256DEG 30KT 4030 9449 3984 9451 3947 9472
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair708
WWUS53 KEAX 300355
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1055 PM CDT Fri Apr 29 2022
MOC021-025-049-061-063-075-081-165-227-300404-
/O.EXP.KEAX.SV.W.0041.000000T0000Z-220430T0400Z/
Buchanan MO-Worth MO-Daviess MO-Clinton MO-Gentry MO-Harrison MO-
Caldwell MO-Platte MO-DeKalb MO-
1055 PM CDT Fri Apr 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUCHANAN...
WORTH...WESTERN DAVIESS...CLINTON...GENTRY...WESTERN HARRISON...
WESTERN CALDWELL...NORTHEASTERN PLATTE AND DEKALB COUNTIES WILL
EXPIRE AT 1100 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central, northwestern and west central Missouri.
LAT...LON 4057 9407 3980 9396 3953 9413 3953 9420
3948 9421 3946 9424 3946 9460 3944 9460
3944 9481 3982 9460 4057 9460
TIME...MOT...LOC 0354Z 256DEG 30KT 4035 9422 3989 9424 3952 9445
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:55 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 29, 6:55 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 655 PM CDT Fri Apr 29 2022 .Discussion... Issued at 315 PM CDT FRI APR 29 2022 Message of the Day - A line of storms is expected to move through the area tonight between 9 PM - 5 AM. Severe weather is very possible with damaging winds up to 70 mph, hail up to ping-pong ball sized, and a tornado or two all being concerns. Highest risk for severe weather is for areas west of a line from Bethany, MO down to Butler, MO. Today's convection has moved out, leaving everyone dry. In western KS, the surface low is strengthening and moving east, creating breezy conditions. The southeasterly winds will gust up to 35 mph this afternoon and evening. The southerly flow and clouds breaking up a little this afternoon will help temperatures rise into the 70s for most of the area and mid 60s for those in northeast MO. Warmer air is also filtering in around 750 mb, creating a cap across the area. This will keep us dry for the remainder of the afternoon and evening hours. Tonight, the upper level trough, currently over the Rockies will move into the Midwest and become negatively tilted. At the same time the LLJ will strengthen over the region and the surface low and cold front will start pushing through. Storms are forecast to develop initially out in central KS/NE and then move east, eventually forming a line. The line of storms is expected to reach far northwest MO/northeast KS between 9-10 PM tonight, the I-35 corridor between 11 PM FRI - 12 AM SAT, and Kirksville down to Clinton between 12 AM - 3 AM Saturday morning. Surface based CAPE around 2000 J/kg and deep layer shear around 25-30 kts support the line being strong to severe. However, instability will weaken greatly as the line moves east, so the highest risk for severe weather will reside in areas west of a line from Bethany, MO down to Butler, MO. Damaging winds up to 70 mph are the main concern with the line with DCAPE around 1000 J/kg. Hail up to ping-pong ball sized is also possible with moderate mid-level lapse rates. A tornado or two are possible as well. 0-3 km shear is around 35 kts right now and looks like it could be perpendicular enough to the line for rotation being a possibility. Again, our enhanced risk from SPC is mainly for damaging winds. The greatest tornado and hail threat is west in NWS Topeka's area. Storms will be done in northwest MO/northeast KS by 1 AM, the KC metro by 3 AM, and out of our area entirely by 6 AM. Saturday will be dry with the clouds clearing out. It'll be cooler and breezy behind the front. Highs are forecast to be in the 60s and low 70s with westerly winds gusting between 35-40 mph. High pressure remains in place for Sunday with similar temperatures and wind gusts up to 30 mph. The pattern becomes active again next week with a couple of chances for showers and storms starting Monday. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 653 PM CDT FRI APR 29 2022 Currently gusty southeasterly winds at all terminals under a mid level cloud deck. The leading edge of a squall line is expected to move through STJ between 3z and 4z and the KC metro terminals between roughly 330z and 430z tonight. This leading edge will produce frequent wind gusts to 40 knots with an occasional gusts as high as 60 knots along with heavy rain, frequent lightning, and possibly some small hail. Behind the main line, stratiform rain and the occasional lightning strike will linger for a few hours before exiting to the east. Winds will turn southwesterly behind the line/cold front, with gusts up to 22 knots continuing. Aside from some brief periods of MVFR CIGs during the storms, VFR conditions are expected through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...BMW
Hazardous weather outlook, Apr 29, 4:45 AM CDT, 17 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 445 AM CDT Fri Apr 29 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 445 AM CDT Fri Apr 29 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Morning thunderstorms are expected to remain below severe limits. Strong southerly winds could gust to near 30 mph this afternoon. There is a chance for severe weather on Friday night with all modes of severe weather possible including damaging winds, large hail, and a few tornadoes. In additional to the severe weather threat, heavy rain may lead to flash flooding and river flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 29, 9:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 S EFFINGHAM 39.47N 95.40W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
&&
BTLocal storm report, Apr 29, 9:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 4 E ARRINGTON 39.47N 95.46W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
&&
BTLocal storm report, Apr 29, 9:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 3 W CUMMINGS 39.46N 95.31W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
&&
BTLocal storm report, Apr 29, 9:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 SSE DE SOTO 38.96N 94.95W
04/29/2022 E0.70 INCH JOHNSON KS EMERGENCY MNGR
&&
BTLocal storm report, Apr 29, 9:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
943 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 2 W LEWIS AND CLARK VIL 39.55N 95.10W
04/29/2022 E1.00 INCH BUCHANAN MO PUBLIC
&&
BTLocal storm report, Apr 29, 9:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL PARKVILLE 39.20N 94.68W
04/29/2022 E0.88 INCH PLATTE MO BROADCAST MEDIA
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 45 min |
| Apr 29, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt, Nodaway, Platte | 51 min |
| Apr 29, 9:29 PM CDT | Tornado Warning | EAX | Buchanan, Platte | 21 min |
| Apr 29, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 47 min |
| Apr 29, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 46 min |
| Apr 29, 11:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 38 min |
| Apr 29, 11:08 PM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
| Apr 29, 11:23 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette | 3 hr |
| Apr 29, 11:33 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Apr 30, 12:22 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 53 min |
| Apr 30, 5:43 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 50 hr |
| Apr 30, 7:20 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 47 hr |
| Apr 30, 7:25 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 30, 8:30 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 46 hr |
| Apr 30, 9:12 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 45 hr |
| Apr 30, 2:37 PM CDT | River Flood Warning | EAX | Cooper | 10 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.